Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Nov 9, 2000, 11:05 PM EST for City of Lexington, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2000, 11:05 PM EST (04:05 UTC)
- Expired
- Nov 9, 2000, 11:30 PM EST
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County City of Lexington, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 627 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WUUS51 KRNK 100405 SVRRNK VAC163-530-678-100430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1105 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BUENA VISTA IN WEST CENTRAL VIRGINIA... LEXINGTON IN WEST CENTRAL VIRGINIA... ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 1130 PM EST. * AT 1105 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF ROCKBRIDGE BATHS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THREATENED THROUGH 1130 PM EST INCLUDE BUENA VISTA CITY... LEXINGTON CITY... GOSHEN... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 9:25 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 9, 9:25 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 925 PM EST THU NOV 9 2000 SHORT AFD THIS EVENING...JUST COORD WITH SPC. CURRENT THINKING IS THAT THE LINE OF SHRA WILL PRODUCE AROUND 40 MPH WIND GUSTS. A FEW CELLS MAY BE ABLE TO TAP INTO THE STRONGER WINDS ALOFT OUT AHEAD OF THE LINE...BUT NOT MUCH DEVELOPMENT IS EXPECTED. WILL CONTINUE TO MONITOR CLOSELY ON 88D AND MAY NEED A FEW SHORT TERM WARNINGS FOR SMALL CELLS. .RNK... NC...NONE. VA...NONE. WV...NONE. JJ
In the hours before
Local storm report, Nov 9, 8:35 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
935 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM RADFORD VA WIND DAMAGE
11/09/00 MONTGOMERY LAW ENFORCEMENT
REPORTED 10 TREES
DOWN BLOCKING LOVELY
MOUNTAIN ROAD.
JWLocal storm report, Nov 9, 9:03 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
855 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM BOOMER NC WIND DAMAGE
11/09/00 WILKES LAW ENFORCEMENT
REPORTED TREES
DOWN ON HIGHWAYS
TW
FLocal storm report, Nov 9, 9:40 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
1040 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM ARARAT VA WIND DAMAGE
11/09/00 PATRICK SPOTTER REPORTED
LG TREES DOWN ON
POWER LINES.
ESTIMATED WINDS
50 MPH
TWLocal storm report, Nov 9, 10:19 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
935 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM RADFORD VA WIND DAMAGE
11/09/00 MONTGOMERY LAW ENFORCEMENT
REPORTED 10" TREES
DOWN BLOCKING LOVELY7
MOUNTAIN ROAD.
JWLocal storm report, Nov 9, 10:30 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
1130 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM MONETA VA WIND DAMAGE 11/09/00
BEDFORD SPOTTER
REPORTED TREES DOWN
ON POWER
LINES. ESTIMATED
WINDS 50 MPH
TWLocal storm report, Nov 9, 10:45 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
1040 PM EDT THU NOV 09 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM ARARAT VA WIND DAMAGE
11/09/00 PATRICK SPOTTER REPORTED
LG TREES DOWN ON
POWER LINES.
ESTIMATED WINDS
50 MPH
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:45 PM EST | Severe Thunderstorm Warning | RNK | Montgomery | 30 min |
| Nov 9, 9:53 PM EST | Severe Thunderstorm Warning | RNK | Patrick | 37 min |
| Nov 9, 10:47 PM EST | Severe Thunderstorm Warning | RNK | Franklin | 28 min |
| Nov 9, 10:53 PM EST | Severe Thunderstorm Warning | RNK | Bedford | 52 min |
| Nov 9, 11:05 PM EST | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista | 25 min |
| Nov 9, 11:33 PM EST | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.